Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Albany, NY

April 19, 2013Columbia County, Dutchess County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Apr 19, 2013, 9:47 PM EDT for Columbia County, Dutchess County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2013, 9:47 PM EDT (01:47 UTC)
Expired
Apr 19, 2013, 10:45 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 103 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 10:18 PM EDTTSTM WND DMGEgremont Plain, MATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS51 KALY 200147
SVRALY
CTC005-MAC003-NYC021-027-200245-
/O.NEW.KALY.SV.W.0003.130420T0147Z-130420T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
947 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  SOUTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...PAWLING...BEACON...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREAT BARRINGTON...

* UNTIL 1045 PM EDT

* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CHATHAM TO MILLERTON TO MYERS CORNER...OR ALONG A LINE
  EXTENDING FROM CHATHAM TO 18 MILES SOUTHWEST OF GREAT BARRINGTON TO
  6 MILES NORTHEAST OF BEACON...AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KENT...CANAAN...EDDY FIELD AND SHEFFIELD BY 955 PM EDT...
  NORFOLK...GAYLORDSVILLE...MERWINSVILLE AND CORNWALL BRIDGE BY 1000
  PM EDT...
  NEW PRESTON AND NEW MILFORD BY 1005 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4149 7400 4197 7358 4240 7363 4241 7301
      4238 7306 4233 7306 4231 7299 4209 7307
      4204 7300 4197 7302 4195 7289 4188 7294
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4149 7345 4166 7351 4152 7353
TIME...MOT...LOC 0147Z 270DEG 51KT 4237 7349 4197 7344
          4157 7380

$$
2 follow-up statements
056 
WWUS51 KALY 200212
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1012 PM EDT FRI APR 19 2013

CTC005-MAC003-NYC021-027-200245-
/O.CON.KALY.SV.W.0003.000000T0000Z-130420T0245Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
1012 PM EDT FRI APR 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EASTERN COLUMBIA...SOUTHEASTERN DUTCHESS...SOUTHERN BERKSHIRE AND
LITCHFIELD COUNTIES...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WASHINGTON TO SOUTH CANAAN TO PECKSVILLE...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF PITTSFIELD TO 14 MILES
NORTHWEST OF TORRINGTON TO LAKE CARMEL...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROOSTERVILLE...WOODVILLE...WINCHESTER CENTER AND WEST GOSHEN BY
  1020 PM EDT...
  WRIGHTVILLE...WEST TORRINGTON...WEST MORRIS AND WASHINGTON BY 1025
  PM EDT...
  TOWN HILL AND TORRINGFORD BY 1030 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4149 7400 4197 7358 4240 7363 4241 7301
      4238 7306 4233 7306 4231 7299 4209 7307
      4204 7300 4197 7302 4195 7289 4188 7294
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4149 7345 4166 7351 4152 7353
TIME...MOT...LOC 0211Z 270DEG 51KT 4236 7303 4196 7328
          4153 7365

$$
147 
WWUS51 KALY 200247
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1047 PM EDT FRI APR 19 2013

CTC005-MAC003-NYC021-027-200257-
/O.EXP.KALY.SV.W.0003.000000T0000Z-130420T0245Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
1047 PM EDT FRI APR 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA...
SOUTHEASTERN DUTCHESS...SOUTHERN BERKSHIRE AND LITCHFIELD COUNTIES
HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4149 7400 4197 7358 4240 7363 4241 7301
      4238 7306 4233 7306 4231 7299 4209 7307
      4204 7300 4197 7302 4195 7289 4188 7294
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4149 7345 4166 7351 4152 7353
TIME...MOT...LOC 0212Z 270DEG 51KT 4235 7301 4195 7326
          4152 7363

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:12 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 19, 7:12 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI APR 19 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 630 PM EDT...COLD FRONT WAS ALONG A KMSS...KRME...KITH LINE
WITH SHOWERS AND EMBEDDED ISOLATE THUNDERSTORMS TRACKING NORTH
NORTHEAST ALONG AND BEHIND THE FRONT. THE LEADING EDGE OF THE
SHOWERS WERE MAINLY FROM THE WESTERN ADIRONDACKS AND MOHAWK VALLEY
SOUTHWARD THROUGH THE EASTERN CATSKILLS. THERE IS VERY LITTLE
INSTABILITY IN THE REGION BUT BOUNDARY LAYER WINDS ARE RATHER
STRONG...AS EVIDENCED BY THE STRONG SOUTHERLY WINDS THAT HAVE
MIXED DOWN IN MANY REGIONS WELL AHEAD OF THE FRONT. INDICATING
SOME GUSTS AROUND 40 MPH IN SOME SPOTS JUST DUE TO THE GRADIENT
WIND THROUGH EARLY THIS EVENING. SOME OF THE WINDS BEHIND THE
FRONT FROM THE SOUTHWEST TO NORTHWEST HAVE ACTUALLY BEEN STRONGER
THAN THOSE AHEAD OF THE FRONT.

SOME OF THE NEAR TERM MESOSCALE MODELS SUGGEST A LINE OF ENHANCED
SHOWER ACTIVITY WITH A POSSIBLE RUMBLE OF THUNDER DEVELOPING AS IT
APPROACHES THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION AND
EASTERN CATSKILLS. THEN THE LINE MAINTAINS ITSELF AS IT TRACKS
THROUGH THE REST OF THE REGION. WILL JUST HAVE TO KEEP AN EYE FOR
ANY ISOLATED ENHANCED WIND GUSTS IN CONVECTIVE ELEMENTS BUT THE
CHANCES OF ANY ORGANIZED WIND DAMAGE THREAT IS VERY LOW AT THIS
TIME WITH THE LIMITED INSTABILITY.

THE COLD FRONT SHOULD BE THROUGH OUR REGION AND INTO CENTRAL AND
EASTERN NEW ENGLAND BY SUNRISE...AND BASED ON THE TEMPERATURES AND
SKY COVER BEHIND THE FRONT CURRENTLY...SIDING WITH THE COOLER
TEMPERATURE GUIDANCE FOR LOW TEMPERATURES TONIGHT. LOWS IN THE
40S...WITH SOME MID TO UPPER 30S IN THE SOUTHERN ADIRONDACKS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TEMPERATURES SATURDAY WILL HIGHLY DEPEND ON HOW MUCH SUN WE CAN
GET. CURRENTLY QUITE CLOUDY AND COOL BEHIND THE FRONT IN THE GREAT
LAKES AND OH VALLEY. GUIDANCE SUGGESTS SUPPORT FOR LAKE EFFECT
RAIN AND SNOW SHOWERS INTO THE WESTERN MOHAWK VALLEY AND SOUTHERN
ADIRONDACKS. RELATIVELY STRONG COLD ADVECTION AND MOISTURE FROM
THE LAKES ALONG WITH SLOWLY DEPARTING UPPER DYNAMICS COULD KEEP
MANY AREAS IN MORE CLOUDS THAN SUN MUCH OF THE DAY. STRONG WEST TO
NORTHWEST WINDS SHOULD PREVAIL...BUT MAINLY BELOW WIND ADVISORY
CRITERIA. WILL WORD SOME GUSTS AROUND 40 MPH IN SOME AREAS
TOMORROW. BASED ON FORECASTED BOUNDARY LAYER TEMPERATURES AND THE
MIXING POTENTIAL...WENT ON THE COOLER SIDE OF GUIDANCE. BUT
AGAIN...IF SOME SUNSHINE CAN INCREASE DURING THE AFTERNOON...IT
WOULD ADD A FEW DEGREES TO THE HIGH TEMPERATURES LATE. HIGHS IN
THE UPPER 40S TO MID 50S...SOME MID TO UPPER 30S SOUTHERN
ADIRONDACKS.

RELATIVELY STRONG HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
NIGHT THROUGH SUNDAY NIGHT. THERE COULD STILL BE SOME STRONG WEST
TO NORTHWEST BOUNDARY LAYER WINDS SATURDAY NIGHT DIMINISHING
TOWARD SUNRISE SUNDAY MORNING...AND SOME LAKE EFFECT CLOUDINESS IN
WESTERN AREAS. WITH ANY LITTLE BIT OF MIXING WITH ANY PERSISTENT
LIGHT WIND...TEMPERATURES SHOULD BE ON THE WARMER SIDE OF
GUIDANCE...BUT STILL COOL. LOWS IN THE 20S TO AROUND 30...SOME
UPPER TEENS IN THE SOUTHERN ADIRONDACKS.

WINDS SHOULD TREND TO LIGHT ON SUNDAY...BUT WITH QUITE A BIT OF
SUNSHINE IN MANY AREAS. EVEN THOUGH THE BOUNDARY LAYER TEMPERATURES
ARE STILL GOING TO BE COOL...THE STRONG SUN SHOULD HELP
TEMPERATURES TO REACH THE MID TO UPPER 50S...WITH SOME 40S IN THE
SOUTHERN ADIRONDACKS. SUNDAY NIGHT...WITH NEARLY CALM WINDS AND
MOSTLY CLEAR SKY...TEMPERATURES SHOULD FALL TO AROUND THE SAME AS
SATURDAY NIGHT.

ON MONDAY...HIGH PRESSURE BEGINS TO BUILD EAST AND WEAK WARM
ADVECTION BEGINS. LOW LEVEL WINDS SHIFT TO SOUTHEAST...BUT THE DRY
LOW LEVELS SHOULD PREVENT WIDESPREAD CLOUD COVER MUCH OF THE DAY.
HIGHS MONDAY IN THE MID 50S TO AROUND 60.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNSETTLED WEATHER IS EXPECTED DURING MUCH OF THE LONG TERM PERIOD
ESPECIALLY WEDNESDAY THROUGH THURSDAY.

MONDAY NIGHT AND TUESDAY...EXPECT CLOUDS TO START INCREASING FROM SOUTHWEST
TO NORTHEAST AS FA BECOMES SANDWICHED BETWEEN LOW PRESSURE IN THE
GREAT LAKES AND LOW PRESSURE MOVING ALONG THE EASTERN SEABOARD EAST
OF CAPE HATTERAS. HAVE PLACED LOW CHANCE POPS IN THE GRIDS ACRS THE
EXTREME SOUTHEAST CORNER OF FA MONDAY NIGHT. EXPECT LOWS GENERALLY
IN THE 30S WITH SOME UPPER 20S ACROSS THE WESTERN ADIRONDACKS AND
SOUTHERN GREEN MOUNTAINS. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE
UPPER 40S TO UPPER 50S.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE LOW PRESSURE SYSTEM
MOVING THROUGH THE UPPER GREAT LAKES WILL START TO SWING A COLD
FRONT INTO THE EASTERN GREAT LAKES BY WEDNESDAY MORNING AS THE
COASTAL LOW LIFTS SLOWLY NORTHWARD TO A POSITION EAST OF CAPE COD BY
WEDNESDAY MORNING. AS THESE TWO SYSTEMS START TO IMPACT THE FA HAVE
PLACED INCREASING POPS ACRS THE REGION PARTICULARLY WEDNESDAY AND
WEDNESDAY NIGHT WITH THE HIGHEST POPS WEDNESDAY NIGHT AS THE COLD
FRONT MOVES ACRS THE FA AND BECOMES NEARLY STATIONARY JUST TO OUR
EAST WITH ANOTHER WAVE OF LOW PRESSURE EXPECTED TO LIFT NORTHWARD
ALONG THE FRONTAL BOUNDARY. LOWS TUESDAY NIGHT ARE EXPECTED TO
GENERALLY BE IN THE MID 30S TO LOWER 40S WITH HIGHS ON WEDNESDAY IN
THE 50S TO MID 60S AND LOWS WEDNESDAY NIGHT IN THE MID 30S TO MID
40S.

THURSDAY...THE FORECAST IS RATHER UNCERTAIN AS IT WILL HINGE ON HOW
CLOSE THE FRONTAL BOUNDARY REMAINS TO OUR FA AND WHERE THE LOW
PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY. DUE TO THE
UNCERTAINTY WILL LEAVE CHANCE POPS IN THE GRIDS FOR NOW WITH HIGHS
GENERALLY IN THE UPPER 40S TO UPPER 50S.

OVERALL EXPECT ABOVE NORMAL PRECIPITATION AND BELOW NORMAL TEMPS
DURING THE LONG TERM PERIOD.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA THIS EVENING
ACCOMPANIED BY SHOWERS. THERE IS THE THREAT FOR A LOW-TOPPED
CONVECTIVE BAND TO DEVELOP IF THE AIRMASS CAN BECOME DESTABILIZED
ENOUGH. WILL HAVE STRONG VERTICAL SHEAR AND LARGE SCALE ASCENT
ACROSS REGION. HAVE A PERIOD OF SHOWERS IN TAFS WITH MVFR
CONDITIONS AS COLD FRONT MOVES THROUGH. DO NOT HAVE MENTION OF
THUNDERSTORM IN TAFS BUT DO HAVE A TEMPO FOR HIGHER WIND GUSTS AS
CONVECTION PULLS STRONGER WINDS DOWN ALONG WITH IFR CONDITIONS FOR
THE HEAVIER SHOWERS THROUGH AROUND MIDNIGHT.

THE LOW LEVEL JET INCREASES EARLY THIS EVENING AHEAD OF THE COLD
FRONT ESPECIALLY ACROSS SOUTHEAST NY AND NEW ENGLAND. HAVE INCLUDE
LOW LEVEL WIND SHEAR IN KPOU TAF AS IT GETS INTO THE STRONG LOW
LEVEL JET. THIS THREAT WILL END WITH THE PASSAGE OF THE COLD
FRONT.

THE COLD FRONT FEATURES A STRONG THERMAL GRADIENT AND TEMPERATURES
ARE DROPPING OFF QUICKLY WITH ITS PASSAGE AS WINDS SHIFT TO THE WEST
USHERING IN A COLDER...MORE SEASONABLE AIRMASS. WINDS WILL QUIET
DOWN LATE TONIGHT THEN PICK UP OUT OF THE WEST AND BECOME BRISK
AND GUSTY AFTER SUNRISE WITH A TIGHT PRESSURE GRADIENT ACROSS
REGION.

OUTLOOK...
SAT NIGHT-MON...VFR. NO SIG WX.
MON NIGHT-TUE...VFR/MVFR. SLGT CHC -SHRA.
WED...VFR-MVFR. CHC -SHRA.

&&

.FIRE WEATHER...
GUSTY SOUTHERLY WINDS THE REST OF THE AFTERNOON UP TO AROUND
40 MPH...

     GUSTY WEST TO NORTHWEST WINDS UP TO AROUND 40 MPH ARE EXPECTED
TOMORROW...

A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.

WE CAN EXPECT A QUARTER INCH OF RAIN OR MORE WITH THE COLD FRONT
TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

RELATIVE HUMIDITIES SHOULD BE 80 TO 100 PERCENT TONIGHT...DROPPING
TO 30 TO 45 PERCENT TOMORROW. RELATIVE HUMIDITIES SHOULD RISE TO
70 TO 90 PERCENT TOMORROW NIGHT AND DROP TO AROUND 25 PERCENT
SUNDAY.

THE WIND WILL TURN TO THE NORTHWEST OVERNIGHT. THIS WIND WILL
USHER MUCH COOLER AIR FOR SATURDAY. THE WIND WILL BE 15-25 MPH
WITH GUSTS OVER 35 MPH. SUNDAY LOOKS MOSTLY SUNNY AND DRY WITH
LIGHTER WINDS...GENERALLY VARIABLE AT 15 MPH OR LESS.

THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION FOLLOWING
TONIGHT...WILL BE MONDAY NIGHT INTO WEDNESDAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE LIKELY DURING THE NEXT FIVE DAYS.

A COLD FRONT WILL BRING A ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORM LATER INTO THE EVENING WITH RAINFALL AMOUNTS STILL
LOOKING TO BE BETWEEN A HALF INCH TO AN INCH ACROSS OUR ENTIRE
REGION.

THE COMBINATION OF THIS RAINFALL AND THE SNOW MELT WILL LIKELY CAUSE
SIGNIFICANT WITHIN BANKS OF RIVERS TO OUR NORTH...INCLUDING THE
SCHROON. HOWEVER...NO FLOODING IS LIKELY ASSUMING THESE RAINFALL
AMOUNTS ARE CORRECT.

THE RAIN COULD COME DOWN BRIEFLY HEAVILY AND PRODUCE SOME PONDING OF
WATER IN AREAS OF POOR DRAINAGE THIS EVENING.

THE RAIN WILL TAPER TO LEFTOVER LIGHTER SHOWERS TOWARD SATURDAY WITH
SOME OF THESE IN THE FORM OF SNOW SHOWERS IN THE MOUNTAINS WITH
LITTLE IF ANY ACCUMULATION.

OTHERWISE...IT WILL BE MAINLY DRY SATURDAY THROUGH MONDAY. COOLER
TEMPERATURES IN THE MOUNTAINS WILL SLOW THE AMOUNT SNOW MELT AND
RESULTANT RUNOFF.

THE NEXT CHANCE OF PRECIPITATION WILL BE MONDAY NIGHT THROUGH
WEDNESDAY. IT MIGHT BE COLD ENOUGH FOR SOME OF THE PRECIPITATION
TO FALL AS SNOW IN THE MOUNTAINS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...11
AVIATION...IAA/11
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Apr 19, 4:10 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT FRI APR 19 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
410 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

A LINE OF SHOWERS WITH EMBEDDED ISOLATED NON SEVERE THUNDERSTORMS
ARE EXPECTED TO TRACK EAST AND THROUGH THE REGION THIS EVENING.
LOCALLY HEAVY RAIN...WIND GUSTS UP TO 50 MPH AND OCCASIONAL
LIGHTNING ARE POSSIBLE IN THUNDERSTORMS.

STRONG SOUTHERLY GRADIENT WINDS WILL GUST UP TO 40 MPH INTO THIS
EVENING...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER CAPITAL
DISTRICT AND ELEVATED TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WEST TO NORTHWEST GRADIENT WINDS WILL GUST UP TO 40 MPH
TOMORROW...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER
CAPITAL DISTRICT AND ELEVATED TERRAIN. IF THESE WINDS WERE TO GUST
CONSIDERABLY STRONGER...A WIND ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 19, 9:19 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
919 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     FACTORY VILLAGE         43.02N  73.86W
04/19/2013  E60 MPH          SARATOGA           NY   NWS EMPLOYEE

&&

EVENT NUMBER ALY1300026

LFM
Local storm report, Apr 19, 9:24 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
924 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     FACTORY VILLAGE         43.02N  73.86W
04/19/2013  E60 MPH          SARATOGA           NY   NWS EMPLOYEE

            WINDS ESTIMATED BETWEEN 50 AND 60 MPH

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER ALY1300026

LFM
Local storm report, Apr 19, 9:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
929 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     BALLSTON SPA            43.01N  73.85W
04/19/2013                   SARATOGA           NY   EMERGENCY MNGR

            POWERLINES DOWN ON MIDDLELINE ROAD

&&

EVENT NUMBER ALY1300027

LFM
Local storm report, Apr 19, 9:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     BALLSTON SPA            43.01N  73.85W
04/19/2013                   SARATOGA           NY   EMERGENCY MNGR

            POWERLINES DOWN ON ARNOLD ROAD

&&

EVENT NUMBER ALY1300028

LFM
Local storm report, Apr 19, 9:35 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
935 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     NON-TSTM WND DMG DRESDEN CENTER          43.63N  73.45W
04/19/2013                   WASHINGTON         NY   EMERGENCY MNGR

            WIRES DOWN ON LAKE ROAD AND STATE ROUTE 22

&&

EVENT NUMBER ALY1300029

LFM
Local storm report, Apr 19, 9:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
939 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     NON-TSTM WND DMG BOLTON LANDING          43.56N  73.65W
04/19/2013                   WARREN             NY   EMERGENCY MNGR

            TREE FELL ON HOUSE

&&

EVENT NUMBER ALY1300030

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:00 PM EDTSpecial Weather StatementALYFulton, Hamilton, Montgomery, Saratoga, Warren, Washington60 min
Apr 19, 8:24 PM EDTSpecial Weather StatementALYSchoharie36 min
Apr 19, 8:56 PM EDTSpecial Weather StatementALYAlbany, Greene, Schenectady, Schoharie, Ulster34 min
Apr 19, 9:11 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Schenectady, Warren, Washington64 min
Apr 19, 9:29 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga61 min
Apr 20, 4:56 AM EDTRiver Flood WarningALYHamilton3 hr
Apr 20, 8:24 AM EDTRiver Flood WarningALYHerkimer, Oneida28 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Connecticut, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.